Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 44, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at May 22, 2000, 8:15 PM CDT for 4 counties in Nebraska. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 22, 2000, 8:15 PM CDT (01:15 UTC)
- Expired
- May 22, 2000, 8:45 PM CDT
- In force
- 30 min
- Issued by
- NWS Omaha, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Gage County, NE, Johnson County, NE, Lancaster County, NE, Otoe County, NE
The radar
The Omaha radar (KOAX), 89 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 8:37 PM CDT | Thunderstorm Wind 52 E | Sterling, NE | Thunderstorm wind gusts of 60 mph were reported by a law enforcement official in town. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 1.3 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 130 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 3103 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
107 WUUS53 KOAX 230117 SVROMA NEC067-097-109-131-230145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA NE 815 PM CDT MON MAY 22 2000 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GAGE COUNTY IN SOUTHEAST NEBRASKA THIS INCLUDES THE CITY OF BEATRICE JOHNSON COUNTY IN SOUTHEAST NEBRASKA LANCASTER COUNTY IN SOUTHEAST NEBRASKA OTOE COUNTY IN SOUTHEAST NEBRASKA * UNTIL 845 PM CDT * AT 808 PM CDT...DOPPLER RADAR AND TRAINED SPOTTERS INDICATED A LINE OF SEVERE THUNDERSTORM WITH STRONG WINDS FROM 7 MILES NORTH OF PALMYRA TO 9 MILES SOUTHWEST OF CLATONIA...OR FROM 17 MILES EAST OF LINCOLN TO 11 MILES NORTHWEST OF BEATRICE...MOVING SOUTHEAST AT 45 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... ADAMS...BEATRICE...DOUGLAS...UNADILLA AROUND 820 PM CDT BURR...SYRACUSE AROUND 825 PM CDT FILLEY...STERLING AROUND 830 PM CDT COOK...CRAB ORCHARD AROUND 835 PM CDT WINDS OF 50 TO 70 MPH ARE POSSIBLE. FOR YOUR PROTECTION...GO TO THE LOWEST LEVEL OF YOUR HOME OR BUSINESS...AWAY FROM WINDOWS. LAT...LON 4079 9641 4037 9699 4010 9656 4057 9597 SKERRITT NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:00 PM CDT, 5 hours 15 minutes earlier.
Area forecast discussion, May 22, 3:00 PM CDT, 5 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 300 PM CDT MON MAY 22 2000 SHORT TERM...NICE CIRCULATION DROPPING EAST SOUTHEAST THROUGH CENTRAL SOUTH DAKOTA. SOME QUESTION AS TO HOW MUCH PRECIPITATION WILL REACH THE GROUND. MODELS CONTINUE IN FAIR AGREEMENT THE REST OF THE CYCLE. A LITTLE COOLING SOME CLOUDS BUT NOT MUCH THREAT OF PRECIP. CLOUDS TONIGHT SHOULD HOLD UP LOWS SOME. NOT QUITE AS WARM AND AIRMASS BUT A LITTLE MORE SUN TUESDAY. WEDNESDAY CONTINUED COOLER BUT NOT A LOT. .OMA...NONE. POWERS
In the hours before
Special weather statement, May 22, 3:05 PM CDT, 5 hours 10 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-230215- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 305 PM CDT MON MAY 22 2000 ...SEVERE WEATHER OUTLOOK FOR EASTERN NEBRASKA AND SOUTHWEST IOWA... STORM SPOTTERS SHOULD NOT BE REQUIRED IN EASTERN NEBRASKA OR SOUTHWEST IOWA TONIGHT. A FEW THUNDERSTORMS MAY REACH NORTHEAST NEBRASKA THIS EVENING FROM THE NORTHWEST. A SMALL STORM SYSTEM OVER CENTRAL SOUTH DAKOTA WILL CAUSE SOME THUNDERSTORM ACTIVITY OVER THE NORTHERN PLAINS. A FEW OF THESE STORMS MAY PASS ACROSS NORTHEAST NEBRASKA FROM AROUND NORFOLK AND TEKAMAH EAST INTO EAST CENTRAL IOWA AROUND ONAWA AND HARLAN THIS EVENING. THE THUNDERSTORMS ARE EXPECTED TO BE RATHER MODEST AND ARE UNLIKELY TO PRODUCE SEVERE WEATHER. POWERS
Special weather statement, May 22, 3:05 PM CDT, 5 hours 10 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-230215- SEVERE WEATHER OUTLOOK...CORRECT EAST TO WEST CENTRAL IOWA. NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 305 PM CDT MON MAY 22 2000 ...SEVERE WEATHER OUTLOOK FOR EASTERN NEBRASKA AND SOUTHWEST IOWA... STORM SPOTTERS SHOULD NOT BE REQUIRED IN EASTERN NEBRASKA OR SOUTHWEST IOWA TONIGHT. A FEW THUNDERSTORMS MAY REACH NORTHEAST NEBRASKA THIS EVENING FROM THE NORTHWEST. A SMALL STORM SYSTEM OVER CENTRAL SOUTH DAKOTA WILL CAUSE SOME THUNDERSTORM ACTIVITY OVER THE NORTHERN PLAINS. A FEW OF THESE STORMS MAY PASS ACROSS NORTHEAST NEBRASKA FROM AROUND NORFOLK AND TEKAMAH EAST INTO WEST CENTRAL IOWA AROUND ONAWA AND HARLAN THIS EVENING. THE THUNDERSTORMS ARE EXPECTED TO BE RATHER MODEST AND ARE UNLIKELY TO PRODUCE SEVERE WEATHER. POWERS
Special weather statement, May 22, 5:05 PM CDT, 3 hours 10 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-231000- SEVERE WEATHER OUTLOOK...CORRECT EAST TO WEST CENTRAL IOWA. NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 505 PM CDT MON MAY 22 2000 ...SEVERE WEATHER OUTLOOK FOR EASTERN NEBRASKA AND SOUTHWEST IOWA... STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT IN EASTERN NEBRASKA AND SOUTHWEST IOWA. THERE WILL BE A CHANCE FOR SHOWERS AND SOME THUNDERSTORMS THIS EVENING IN EASTERN NEBRASKA AND WEST CENTRAL AND SOUTHWEST IOWA...AS A WEAK DISTURBANCE IN THE UPPER ATMOSPHERE MOVES SOUTHEAST ACROSS THE AREA. GUSTY WINDS MAY ACCOMPANY SOME OF THE STORMS. HOWEVER BASED ON INSTABILITY AND WIND SHEAR CONSIDERATIONS...SEVERE CRITERIA ARE NOT EXPECTED TO BE MET. GW
Special weather statement, May 22, 8:00 PM CDT, 15 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-231000- SEVERE WEATHER OUTLOOK...CORRECT EAST TO WEST CENTRAL IOWA. NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 800 PM CDT MON MAY 22 2000 ...SEVERE WEATHER OUTLOOK FOR EASTERN NEBRASKA AND SOUTHWEST IOWA... STORM SPOTTER ACTIVATION IS POSSIBLE THE REST OF THIS EVENING IN SOUTHEAST NEBRASKA. ACTIVATION IS NOT ANTICIPATED TONIGHT IN NORTHEAST NEBRASKA AND SOUTHWEST IOWA. THERE WILL BE A CHANCE FOR SHOWERS AND SOME THUNDERSTORMS THE REST OF THIS EVENING IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA...AS A DISTURBANCE IN THE UPPER ATMOSPHERE MOVES SOUTHEAST ACROSS THE AREA. STRONG GUSTY WINDS MAY ACCOMPANY SOME OF THE STORMS WITH THE HIGHEST LIKELIHOOD IN SOUTHEAST NEBRASKA...WHERE SOME OF THESE WINDS COULD GUST TO 55 MPH OR MORE. THUNDERSTORMS ARE NOT EXPECTED THE REST OF TONIGHT IN NORTHEAST NEBRASKA. GW
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 7:39 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Saline, Seward | 36 min |
| May 22, 7:39 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson, Otoe | 36 min |
| May 22, 7:39 PM CDT | Severe Thunderstorm Warning | OAX | Cass | 36 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.